Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Oct 9, 2014, 6:21 PM MDT for Wallace County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 6:21 PM MDT (00:21 UTC)
- Expired
- Oct 9, 2014, 7:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
County Wallace County, KS
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WWUS83 KGLD 100021
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT THU OCT 9 2014
COZ092-KSZ027-041-100115-
CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
621 PM MDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE...
NORTHWESTERN GREELEY AND SOUTHWESTERN WALLACE COUNTIES UNTIL 715 PM
MDT...
AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF TOWNER...OR 16 MILES SOUTHEAST OF CHEYENNE WELLS...
MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE...NORTHWESTERN GREELEY AND SOUTHWESTERN WALLACE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. ALSO VISIBILITIES COULD BE REDUCED TO NEAR ZERO
WITH THIS INTENSE RAINFALL. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3862 10205 3862 10226 3869 10232 3893 10180
3864 10164 3851 10204
TIME...MOT...LOC 0019Z 246DEG 16KT 3865 10213
$$
BULLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Oct 9, 6:16 PM MDT, 5 minutes earlier.
Area forecast discussion, Oct 9, 6:16 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 616 PM MDT THU OCT 9 2014 .UPDATE... ISSUED AT 600 PM MDT THU OCT 9 2014 UPDATED FORECAST BASED ON LATEST OBSERVATIONS AND MODEL DATA. EXPECT THE AREA OF SHOWERS OVER EAST CENTRAL COLORADO TO REMAIN THERE THROUGH THE EVENING DUE TO A BAND OF 850-500MB FRONTOGENESISREMAINING QUASI-STATIONARY THERE. AS THE NIGHT PROGRESSES THE DEEP FRONTOGENESIS WILL SLIDE SOUTHEAST TOWARD THE CENTER OF THE UPPER LEVEL LOW THAT WILL MOVE NORTHEASTWARD. MEANWHILE LIFT WILL GRADUALLY DECLINE OVER THE AREA THROUGH THE NIGHT. DESPITE THE RATHER WEAK LIFT WILL KEEP HIGHER PRECIP. CHANCES GOING DUE TO THE VERY SATURATED AIR MASS. DUE TO MODERATE TO HEAVY RAINFALL ALREADY FALLING OVER PARTS OF CHEYENNE COUNTY CO. AND MORE PROLONGED RAINFALL FORECAST TO FALL THROUGH THE EVENING...AREAL FLOODING MAY OCCUR. FRIDAY MORNING RAINFALL CHANCES WILL CONTINUE TO DECLINE AS THE LIFT MOVES EAST OF THE AREA AND DRIER AIR MOVES IN. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 233 PM MDT THU OCT 9 2014 AN UPPER LEVEL TROUGH WILL MOVE OUT OF THE ROCKIES AND INTO THE PLAINS TONIGHT AND FRIDAY. SURFACE HIGH PRESSURE WILL RESIDE OVER KANSAS TONIGHT AND FRIDAY. NAM SHOWS THE BEST LIFT MOVING OUT OF SOUTHEAST COLORADO TONIGHT INTO SOUTHWEST KANSAS AND THEN FURTHER EAST INTO SOUTHCENTRAL KANSAS BY 00Z SATURDAY. H8-7 LAYER MEAN RH LOOKS POSITIVE FOR MEASURABLE PRECIPITATION ACROSS THE FA TONIGHT AND THEN DECREASES FROM NORTH TO SOUTH STARTING AROUND 18Z FRIDAY. MOISTURE DECREASES SUBSTANTIALLY ACROSS THE FA BY 00Z SATURDAY. CURRENT GRIDS ARE TRENDED WELL WITH DEFINITE AND LIKELY POPS SPREADING NORTH ACROSS THE FA TONIGHT AND THEN POPS DECREASING FROM NORTH TO SOUTH FRIDAY. POPS ON FRIDAY MORNING WILL VARY FROM CHANCE IN THE NORTH TO LIKELY AND DEFINITE SOUTH OF INTERSTATE 70. BY FRIDAY AFTERNOON THE SYSTEM IS EXITING SO POPS WILL BE MODIFIED TO SLIGHT CHANCE AND CHANCE ACROSS THE SOUTHERN FA. MIN TEMPERATURES TONIGHT WILL COOL TO THE MID 40S WITH UPPER 40S IN THE HLC AREA. MAX TEMPERATURES SHOULD RISE TO THE MID 50S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 233 PM MDT THU OCT 9 2014 FRIDAY NIGHT...SUBSIDENCE AND DRY AIR WILL CONTINUE TO MOVE INTO THE CWA FROM THE NORTH AS UPPER LEVEL TROUGH SHIFTS SOUTH AND EAST. THIS WILL CONTINUE A DOWNWARD TREND IN SHOWER COVERAGE THROUGH MID FRIDAY EVENING. WITH LOWER TD VALUES AND CLEARING SKIES TEMPS WILL COOL TO MID-UPPER 30S FOR MOST LOCATIONS. WE MAY NEED TO CONSIDER A FROST ADVISORY...HOWEVER FOR NOW THIS DOESNT LOOK LIKE IT WILL BE AN ISSUE. SATURDAY...SHORTWAVE RIDGE WILL KEEP CONDITIONS DRY ACROSS THE REGION. THERE WILL BE SOME RECOVERY IN TEMPS ALOFT...HOWEVER MOST LOCATIONS (ESPECIALLY EAST) WILL REMAIN BELOW NORMAL WITH HIGHS IN THE LOW TO MIDDLE 60S. SATURDAY NIGHT-SUNDAY NIGHT...THE NEXT UPPER LEVEL TROUGH WILL MOVE INTO THE REGION WITH GOOD LIFT ASSOCIATED WITH NOSE OF STRONG H3 JET MOVING OVER NW KANSAS SUNDAY. GUIDANCE IS SHOWING GOOD OVERLAP ON PRESENCE OF UPPER LEVEL FORCING...HOWEVER MAIN LIMITATION WILL PROBABLY BE MOISTURE AS THIS QUICK MOVING SYSTEM FROM THE NW DOESNT COMPLETELY ALLOW FOR PACIFIC OR GULF MOISTURE TO RETURN TO REGION. I TRENDED POPS UP TO HIGH CHANCE IN THE SOUTH WHERE BEST PRECIP SIGNAL IN GUIDANCE IS SUNDAY...AND IF WE HAD BETTER PWATS OR MIXING RATIOS I MAY HAVE CONSIDERED LIKELY POPS. I ALSO TRENDED TEMPS DOWN TO LOWER 60S SUNDAY WITH CLOUD COVER AND CAA THROUGH THE AFTERNOON LIMITING DIURNAL WARMING. MONDAY-THURSDAY...EARLY NEXT WEEK WILL START OFF WITH AN AMPLIFIED RIDGE BEFORE TRANSITIONING TO MORE OF A PROGRESSIVE QUASI-ZONAL PATTERN THROUGH THURSDAY. THERE IS A LOT OF SPREAD IN ENSEMBLES FURTHER OUT WITH TRACK OF SMALLER SCALE SHORTWAVES WITHIN THIS PATTERN...HOWEVER ALL GUIDANCE TENDS TO FAVOR A WARMING TREND AND DRY CONDITIONS BASED...WHICH IS ALSO SUPPORTED BY MODEL MEAN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 600 PM MDT THU OCT 9 2014 VFR TO IFR CONDITIONS FORECAST FOR THE 0Z TAFS. MAIN CHALLENGE WILL BE HOW LOW WILL THE CEILINGS GO TONIGHT FOR EITHER SITE. KMCK HAS BEEN ON THE EDGE OF THE MVFR CEILINGS FOR THE AFTERNOON. MODELS CONTINUE TO SHOW THE SITE SHOULD DROP TO MVFR THIS EVENING. BASED ON LATEST OBS HAVE DELAYED ONSET OF MVFR CEILINGS BUT THAT MAY NOT HAVE LONG ENOUGH OF A DELAY LOOKING AT THE UPSTREAM OBS. MID EVENING SOUNDINGS INDICATE THE SITE WILL APPROACH LOW MVFR CEILINGS...REMAINING THERE THROUGH THE REST OF THE NIGHT. CLIMATOLOGY SIDES WITH GUIDANCE IN SUGGESTING THE SITE WILL NOT DROP BELOW MVFR...SO DECIDED TO NOT GO IFR. SHOWERS WILL REMAIN SOUTH OF THE SITE FOR THE MOST PART SO WILL NOT PLACE A MENTION IN THE TAF. FOR KGLD CEILINGS WILL QUICKLY FALL DURING THE EVENING. HAVE MUCH MORE CONFIDENCE IFR CEILINGS WILL BE REACHED BY MID EVENING. IN THE MEANTIME HAVE A TEMPO GROUP FOR THE CEILINGS SINCE THEY HAVE BEEN VARYING FOR THE LAST FEW HOURS. INTERMITTENT RAINFALL WILL MOVE ACROSS THE SITE THROUGH THE NIGHT...WITH THE MAJORITY OF THE RAINFALL REMAINING TO THE SOUTH. AROUND SUNRISE CEILINGS WILL QUICKLY IMPROVE AS DRIER AIR MOVES IN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...FS LONG TERM...DR AVIATION...JTL
Hazardous weather outlook, Oct 9, 10:44 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1044 AM MDT THU OCT 9 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1044 AM MDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WITH A FEW THUNDERSTORMS WILL PRODUCE LIGHT TO MODERATE RAINFALL ACROSS THE TRI-STATE AREA THIS AFTERNOON AND TONIGHT. SOME MODERATE TO HEAVY RAINFALL CAN BE EXPECTED AT TIMES SOUTH OF INTERSTATE 70 FROM LATE THIS AFTERNOON THROUGH TONIGHT. AREAS OF ONE TO TWO INCHES OF RAINFALL SOUTH OF INTERSTATE 70 MAY PRODUCE SOME ISOLATED FLOODING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 9, 5:29 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT THU OCT 9 2014
COZ092-100015-
CHEYENNE COUNTY CO-
529 PM MDT THU OCT 9 2014
......SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE
COUNTY COLORADO UNTIL 615 PM MDT...
AT 528 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF CHEYENNE WELLS...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS...FIRSTVIEW AND ARAPAHOE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3903 10243 3903 10219 3892 10205 3861 10230
3861 10275
TIME...MOT...LOC 2328Z 210DEG 11KT 3867 10248
BULLERSpecial weather statement, Oct 9, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT THU OCT 9 2014
COZ092-KSZ027-041-100115-
CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
621 PM MDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE...
NORTHWESTERN GREELEY AND SOUTHWESTERN WALLACE COUNTIES UNTIL 715 PM
MDT...
AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF TOWNER...OR 16 MILES SOUTHEAST OF CHEYENNE WELLS...
MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE...NORTHWESTERN GREELEY AND SOUTHWESTERN WALLACE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. ALSO VISIBILITIES COULD BE REDUCED TO NEAR ZERO
WITH THIS INTENSE RAINFALL. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3862 10205 3862 10226 3869 10232 3893 10180
3864 10164 3851 10204
TIME...MOT...LOC 0019Z 246DEG 16KT 3865 10213
BULLERNearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.